Jump to content



Photo

Success Story!


  • Please log in to reply
4 replies to this topic

#1 RenW

RenW

    Member

  • Members
  • PipPip
  • 15 posts

Posted 06 March 2022 - 03:40 AM

It has been ten days since I took my last bead of Cymbalta and I think I can officially say that after years of suffering, effort, and dedication I'm officially done with tapering.  If I'm having any residual side effects they are minor enough to be indistinguishable from my normal, crappy state of affairs.

 

I took Cymbalta for a little over six years. At the peak I was taking 60mg for Fibromyalgia. Unfortunately I could never tell if it really was helping with chronic pain or any other symptom.  But I also didn't have any bad side effects from just taking the medication.  From pressure from doctors and with the thought that it wouldn't hurt anything I kept taking it.  If I had only known what issues I would have with Cymbalta withdrawal I would have tapered off the medication in the first few months.  It was past six months but within the first year when I realized that missing just one pill would put me in a state more painful and horrible than even my worst days before taking it. After several instances of running out of pills I became terrified of ever running out.

It never seemed like a good time to try to taper off of Cymbalta but I finally started in February of 2020. In four months I had tapered down to 30mg but it was tough going. I was able to get prescribed 30 mg pills so I took a tapering break for 8 months.  I started tapering again in February of 2021.  The last 30 mg were much harder than the first 30 mg. It took a year and a couple of weeks to taper off of the last 30mg.  Anytime I was having serious side effects I would take a tapering break for a bit until I felt better and start the slow taper again. I kept track of my dose in a google spreadsheet that I'll share below.  The first tab is the first 30mg tapering and the second is for the last 30 mg. 

https://docs.google....dit?usp=sharing

It has been two years of slow tapering and taking breaks to finally be done!  I'm so relieved I'm not even sure I can properly express it.

I greatly appreciate the support and information I've gotten here over the years. You all helped me going in the worst times even if I didn't interact with most of you. Beyond the very helpful direct help and encouragement, just knowing there were other people that recognize the difficulty of withdrawing from Cymbalta and were in the same boat made me feel less alone. I've had medical professionals dismiss my own experiences and try to force me into a quick taper from Cymbalta. Other people sharing their experiences with tapering bolstered my confidence to taper slowly and safely.  While I had to deal with awful side effects during moments of my Cymbalta tapering, I never had to deal with the horrific and truly devastating issues from going cold turkey or tapering too fast.  From my experiences from missing one pill or flares during tapering, I know if I hadn't tapered as slowly as I did I would have dealt with debilitating and potentially lasting health issues.  I'm so grateful to those that gave me the information, support, and camaraderie to complete this taper the right, safe way.

For those that are still tapering my best advice is to just keep going and not give up.  Be kind with yourself and your body. Listen to your body closely. If you are having a tough time stabilize your dose for as long as your body needs. I know it can be so tough in the middle of it especially if you have been tapering for a long time, but it is so worth it in the end. Hang in there, everyone.  You can do this!

 


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,335 posts
  • LocationMissouri

Posted 06 March 2022 - 08:13 AM

Ren, That is a fantastic post. A testament to your strength, courage and patience. I am proud of you.

 

For others out there that might be suffering, her story drives home the adage "time and Patience". You Can all make it through.

 

Ren, may you walk in peace and contentment the rest of your life. God bless.


#3 RenW

RenW

    Member

  • Members
  • PipPip
  • 15 posts

Posted 07 March 2022 - 10:11 AM

Summary: I struggled the most under 5mg dose. By listening to my body and going at my own pace, it actually took 8 months to go from 2 mg to 0 mg. I really thought that under a certain dose my body would stop being influenced by Cymbalta but that wasn't the case. 

Was looking at the data from my spreadsheet and trying to think back on my experiences.  For my second taper from 30 mg, I decided to reduce my bead count every day by microdoses.  I was reducing about 3 beads a day for months. Some days more, some days less.  If I felt really bad I stopped reducing for several days. Most of my inconsistencies are due to forgetting how many beads I needed to reduce a give day. I didn't check my spreadsheet every day.  This worked for me for months, but once I got to around 5 mg I started having an increasingly rough time with the taper. I went from 5 mg (59 beads) to 2 mg (24 beads) in about two weeks.*  That is over a 60% reduction in two weeks. Looking back no wonder I was having a rough time at that point when conservative suggestions are reducing  5% to 10% every two weeks.
 

At 2 mg (24 beads) I had to take a tapering break for 27 days before I felt well enough to continue a much, much slower taper.  On average I reduced by one bead every 9 days for the rest of my taper. I also had to hold at 1.7 mg (20 beads) for 23 days before I was able to go on. 

At a certain point I really thought that my body would not register Cymbalta at all.  For instance, maybe under 5 mg the dose would be so low it was doing hardly anything in my body and then it wouldn't matter how fast or slow I tapered. I remember even at a dose of 2 beads my body registered the drop to 1 bead (or seemed to). The first four months of my taper I went from 60 mg to 30 mg in 4 months. I then took a much needed 8 month break.  (It could have been less I just was tired of bead counting.) When I started tapering again it took 5 months to go from 30 mg to 2 mg. At the end of my taper it took me 8 months to reduce from 2 mg to 0 mg. 


* Please note that my bead number and mg calculations are based on my specific pills. I found that the specific 30 mg pills I was taking had about 353 beads per pill. But that is not the case for all of the manufactured Duloxetine capsules. To memory the bead size was even different between my 60mg and 30mg pills too.

Spreadsheet: https://docs.google....dit?usp=sharing


#4 SonSetFree

SonSetFree

    Member

  • Members
  • PipPip
  • 19 posts

Posted 07 March 2022 - 08:52 PM

Hey Ren, 

 

This is a great post and a huge help for those of us suffering through.  Thanks for taking the time to let us know. 

 

What ever you do, just remember that your nervous system can still be sensitized and any medication can potentially trigger a relapse into withdrawal.  I have read many stories about people who were free from withdrawal and ended up taking an antibiotic, or progesterone cream, or had surgery months later and right back into withdrawal again.  Avoid all these things as long as possible.

 

Best of luck to you and check back in now and then.  I'm sure others have questions.

 

-Son


#5 srosie

srosie

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 12 March 2022 - 03:38 AM

I'm so happy to read your post about this. Congratulations! You did it :) 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users